MAUDE Adverse Event Report: RICHARD WOLF GMBH HF CONNECTION CABLE MONO

RICHARD WOLF GMBH HF CONNECTION CABLE MONO
Model Number 815.032
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 10/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Rwmic submitting report on behalf of rw (b)(4) (manufacturer).As different products were used, the instructions for use of the products used in combination were reviewed.The burning was most likely caused by leakage current flowing through the patient's body in small quantities during each rf application.If the patient's body is touched by a small area during hf activation, e.G.With the fingertip, the high current density may cause combustion.In order to largely avoid the well-known phenomenon of burning by leakage current, it is recommended to keep the effect of the hf current as low as possible and to avoid skin-to-skin contact during activation.Device labeling was reviewed for patient code and device codes, see below: warning! hf cables with defective, brittle or cracked insulation can cause burns to the user or patient.If the electrical line breaks, an arc can occur causing burns to the user or patient or start a fire, regardless of whether the insulation is also damaged or not.Never use or repair defective hf cables! always replace them.Do not modify hf cables! the monopolar cables may be operated at a maximum recurrent peak voltage of 4000 vp and the bipolar cables at max.1000 vp.(b)(4) considers this report closed.
 
Event or Problem Description
On november 07, 2018, richard wolf medical instruments corporation (rwmic) received a report from richard wolf (b)(4) involving the following devices: 815.052 lot 523/573 (mdr 9611102-2018-00015), 815.032 lot 006/086 (this mdr), 8674.205 lot 1259038 (mdr 9611102-2018-00017), 8680.205 lot 1255367 (mdr 9611102-2018-00018), 8654.204 lot 1202777 (mdr 9611102-2018-00019).It was reported that the patient suffered third degree burn on the right finger due to hf application.The device was returned to the manufacturer for evaluation.The inspection showed that the cause of the fault described by the user cannot be traced back to the working elements or hf connection cable mono.Probable root cause was determined to be use error.No defects were found in the medical devices.In conclusion, the combustion was not caused by a faulty hf device or accessory.

Brand Name
HF CONNECTION CABLE MONO
Common Device Name
HF CONNECTION CABLE MONO
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key8363750
Report Number9611102-2018-00016
Device Sequence Number16642965
Product Code GEI
UDI-Device Identifier04055207000229
UDI-Public04055207000229
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number815.032
Device Catalogue Number815.032
Device Lot Number006/086
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2018
Initial Report FDA Received Date02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;